MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 32/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 32/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on right side and underwent revision surgery due to joint instability.Stem, insert and head were revised.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6.Correction: b4, b5, g4, g7, h10.Review of event description: it was reported that the patient underwent right hip replacement on (b)(6) 2020.Subsequently, on (b)(6) 2020 the stem, insert and head were revised due to joint instability.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Incident report (b)(4): manufacturers: ceramic insert from adler ortho - ref#(b)(4), 46/48x32mm.Wagner stem from zimmer - (b)(4), 16/125.Biolox delta head from zimmer - (b)(4), 32/+7.Patient data: r.R., 52 years old.Implantation: (b)(6) 2020.Diagnosis: right coxarthrosis on congenital hip dysplasia.Event: revision of the stem, insert and head for joint instability of the prosthesis.Devices available at: repo c/o ior medical technology laboratory.The devices were sent preliminarily to the microbiology laboratory for sonication.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was not approved by zimmer biomet, because the wagner stem and the biolox head were combined with a ceramic insert from a different manufacturer.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient underwent a right hip replacement on (b)(6) 2020.Subsequently, on (b)(6) 2020, the stem, insert, and head were revised due to joint instability.Neither medical records (e.G.Operative reports, office visit records, radiographs, etc.), patient data (e.G.Comorbidities) nor the explants were obtained.The reason for the instability (e.G.Implant positioning, loosening, etc.) was not described.The quality records show that all specified characteristics of the wagner stem and the biolox head have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The reported product combination is not approved by zimmer biomet because a ceramic insert from another manufacturer was used, which is an off-label use.The unauthorized product combination could be a possible cause for the reported joint instability.However, based on the information provided, it was not possible to conduct a detailed investigation.Therefore, we could neither confirm the reported instability nor find a definite cause.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, XL, 32/+7, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10332525
Report Number0009613350-2020-00347
Device Sequence Number3162503
Product Code LZO
UDI-Device Identifier00889024430341
UDI-Public00889024430341
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-032-04
Device Lot Number2912988
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR